Doctor insights on:
Low: Temodar (temozolomide) is a chemotherapy drug that is taken orally. It works by damaging dna in cancer cells. It can also damage dna in normal cells, and in humans there is a small risk of developing acute leukemia as a result of temodar (temozolomide) use. This can happen years after taking the drug. The risk is less than a 1 in 100 chance, and the potential benefit is much higher than the benefit for treating cancer! ...Read more
Depends: Temodar (temozolomide) is indicated in adults in certain blood cancers. FDA recommendations often reflect what the drug company submitted during research. In Pediatrics, we often use medication OFF LABEL - meaning it's not listed as approved for children. However, many private research helps us determine if pediatric uses are helpful. Discuss your concerns with your specialist. http://www.drugs.com/pro/temodar.html ...Read more
What is a good treatment for glioblastoma multiforme if traditional radiation and temodar (temozolomide) are not working?
LACK OF APPETITE AND EXTREME FATIGUE AFTER RADIATION AND TEMODAR (temozolomide) FOR GBM IS THIS COMMON AND WHAT IS TO BE DONE TO HANDLE IT?
SX's of cancer RX: Yes, unfortunately, these symptoms often plague patients under treatment for various cancers. Appetite stimulants can be given for example progestational agents (e.g. megestrol acetate 160-180 mg BID), corticosteroids (e.g. Decadron (dexamethasone) 4 mg/day or prednisone 10-20 mg/day), and cannabinoids (dronabinol 5-20 mg/day). Nausea should be treated as well as pain. A nutritional consult. Exercise as tolerated ...Read moreSee 3 more doctor answers
I have 4 months left of temodar (temozolomide) for brain tumor treatment I am getting severe headaches where the surgery was is there something I can do to help this?
I am having headaches while going through temodar for brain tumor my doctor told me to take tylenol (acetaminophen) is there something else I could ask my doc to help?
STEP therapy: First, you must rule out brain cancer recurrence then you can take opioid pain meds in a step fashion if acetominophen is not enough. You can start with lortab, percocet, then increase from there. Your oncologist can manage your pain. You should avoid tramadol due to potential of causing seizures. ...Read moreSee 1 more doctor answer
Starting temodar (temozolomide) prescription for treatment of anaplastic astrocytoma brain tumor. What are strange side effects?
Not strange: Temodar, (temozolomide) like other chemotherapy agents, may cause nausea and vomiting, may cause a general sense of "malaise", and will have a risk of lowering your white blood cell counts and making you more susceptible to certain infections. It is generally well-tolerated however, more so than most other agents used for astrocytomas. There are no "strange" side-effects that i know of. Talk to your doctors. ...Read more
So call your doc: This is the HT public information site.We are thousands of volunteer docs based primarily in the US who answer medical questions.We do not offer treatments. State medical boards require a physician/patient relationship,a retrievable record,recent exam with vital signs for prescribing.Failure to do so can lead to loss or restriction of license. It may seem minor to you but it is not. ...Read moreSee 1 more doctor answer
Sometimes: Sometimes they are. For the most part, expired drugs simply lose potency once past their expiration date. There are, however, some drugs that actually become harmful if taken after they expire. As such, it is best to throw out any medications you have after a year. ...Read more
ASPRIN: Actually no one has decided on 'safest'. Asprin has been around since before you were born and unless you take too much (yes, too much of anything isnt good) most people are okay with it. If the pain it too severe for asprin you need to know what causes it. Good diagnosis is called for. See the dr. ...Read more
Applies to skin: Topical just refers to how a medication is applied. In this case to the skin and is meant to treat local skin problems. Some meds are applied to the skin but are meant to be absorbed into the body in which case we use the term "transdermal" since it is meant to pass through the skin to affect the whole body. ...Read more
Why R you depressed?: If your depression is affecting your life and/or those around you and you have trouble dealing with it or not knowing how to etc..It is very reasonable to seek help, either from a therapist, your physician/nurse, or both. Psychotherapy may be adequate for some, others may need both meds (many choices, depending on your symptoms/needs) and therapy. Consult doc. Good luck. ...Read moreSee 2 more doctor answers